MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA47706S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a therapeutic hysteroscopic myomectomy, the loop on the hf-resection electrode broke off and could not be located in the resected tissue or the uterus.An x-ray and ultrasound were performed, and the broken loop could not be visualized.This added about 45 minutes of time to the procedure.The procedure was completed successfully with another loop and the patient is doing well post-op with no issues thus far.The patient was informed and told to keep an eye on a piece of metal that may come out post-procedure.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to the initial d9 and h3.The device was evaluated by olympus.The evaluation results confirmed the cutting loop wire was broken off from the distal end.Additionally, there were non-reportable (non-pae) defects noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to likely improper handling/excessive force by the user.However, the root cause of the suggested event could not be identified, olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17939063
Report Number9610773-2023-02939
Device Sequence Number11502378
Product Code FAS
UDI-Device Identifier14042761085530
UDI-Public14042761085530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47706S
Device Lot Number1000115480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown